My daughter has finished AC chemo and has had two doses of Taxol so far. She has been having a very troubling side effect of pain in the back of her head along with some swelling with blotchy skin, and can't focus her eyes very well. It last for a couple of days but we both feel it is kind of scary. The first AC did not have this side effect, but that time did not have a nausea drug called Dexamethasone. Every treatment since then has included the Dexamethasone so we suspect the side effect was caused from this. Her doctor says he has never heard of this particular side effect from either chemo or the nausea drug. Have you heard of this as a side effect at all?
Dear Justamother, Side effects from Taxol can be; generalized aches and pains, and allergic reactions. Dexamethasone (a steroid) is given to help with a variety of the side effects from the chemotherapy not only nausea, but to help prevent possible allergic-like reaction, as well as ease the aches and pains. However, dexamethasone does have side effects of its own. It can cause swelling, usually noted first in face and ankles. Irritability, on days taken it shouldn
My daughter has just received her 6th Taxol treatment. We have determined now that the back of the head pain and swelling involved does come from the Dexa.... I wanted to post this note in case anyone else is experiencing the same problem. During the first few Taxols the swelling extended down to breast level. Each Taxol has consistently shown less and less of this particular side effect.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.